Hail, Adams
- When
- August 25, 2:30 PM EST to 2:34 PM EST
- Where
- Adams County, 5 mi E of West Union
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.800, -83.437
Severe thunderstorms developed ahead of a cold front across central and south central Ohio during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Severe thunderstorms developed ahead of a cold front across central and south central Ohio during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 25, 1:01 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 201 PM EDT SAT AUG 25 2007 .SYNOPSIS... A COLD FRONT WILL DROP THROUGH THE REGION TODAY PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES...PROVIDING DRY WEATHER FOR SUNDAY INTO THE FIRST PART OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID/UPPER LEVEL RIDGE AXIS TO SHIFT EAST AND FLATTEN AS S/W TROF OVER THE PLAINS SHIFTS EAST INTO THE GREAT LAKES BY EVENING. 8H JET LIFTS NE INTO THE EASTERN GREAT LAKES THIS AFTERNOON. SFC COLD FRONT COLD FRONT FROM SRN LOWER MI THRU NRN IL INTO THE SRN PLAINS TO DROP INTO SE OH BY 00Z. AIRMASS WL BECOME MODERATELY UNSTBL AHD OF THIS FRONT WITH BNDRY LAYER CAPES EXPECTED TO BE BTWN 1000-1500 J/KG. GIVEN BL-6KM SHEAR VALUES OF 30 TO 40 KNOTS EXPECT SOME ORGANIZATION TO STORMS. DELTA THETA-E VALUES AROUND 20 DEGS WUD SUGGEST DAMAGING WINDS POSSIBLE. WL MENTION ISOLD SVR STORMS PSBL IN HWO. OTHERWISE...HAVE CONTD HIGH CHC POPS TODAY. HAVE ALSO CONTD FLOOD WATCH TODAY FOR HARDIN...AUGLAIZE AND LOGAN COUNTIES WHERE 1 HR FFG VALUES ARE BTWN 1.1 TO 1.9 INCHES DUE TO RECENT RAINS. TEMP WISE...HAVE OPTD TO GO AT OR SLIGHTLY COOLER THAN MAV GUID VALUES WITH HIGHS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... MODELS HAVE SLOWED FRONTAL BOUNDARY AND THEREFORE HAVE HELD ONTO TSTMS A LTL LONGER OVERNIGHT IN THE SOUTHEAST. HAVE TRENDED LOW TEMPS SLIGHTLY ABOVE MAV GUID NUMBERS. SURFACE HIGH PRESSURE TO BUILD INTO THE GREAT LAKES BY 12Z SUNDAY. THIS HIGH WL PROVIDE COOLER TEMPS AND DRIER WX. HAVE NOT STRAYED TOO FAR FROM MAV GUID TEMPS SUNDAY THROUGH MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... COLD FRONT WILL BE MOVING SOUTHWARD INTO CNTRL KY/WV ON SUNDAY AS SFC HIGH BUILDS IN FROM THE NORTH. TEMPS SHOULD BE CLOSE TO AVERAGE TO START THE WEEK. HIGH WILL SLIDE TO THE NORTHEAST AS MIDLEVEL RIDGING BUILDS IN THROUGH TUESDAY. H8 TEMPS BRIEFLY WARM TO NEAR 20C ON TUESDAY...SO SHOULD SEE TEMPS RETURN TO THE LOWER 90S. BROAD UPPER TROUGH WILL AMPLIFY OVER EASTERN CANADA BY MIDWEEK AND SEND A CANADIAN AIRMASS INTO MUCH OF THE EASTERN US LATER NEXT WEEK. MODEL SPREAD IS UNUSUALLY LOW FOR THIS FAR OUT...SO CONFIDENCE IS INCREASING ON STRONG COLD FRONT ENTERING THE CWA SOME TIME ON WEDNESDAY. HOWEVER...PREFRONTAL AIRMASS WILL NOT HAVE MUCH TIME TO RECOVER FROM DRY AIR IN PLACE OVER THE WEEKEND...SO INSTBY WILL PROBABLY BE LIMITED WHEN THE FRONT COMES THROUGH. GIVEN INCREASING CERTAINTY IN FROPA TIMING...HAVE INCREASED POPS TO LOW CHANCE ON WEDNESDAY ACROSS THE NRN HALF OF THE CWA WHERE TIMING WILL BE MORE FAVORABLE FOR CONVECTION. MAINTAINED SLIGHT CHANCE ELSEWHERE DUE TO MOISTURE CONCERNS. AIRMASS BEHIND THE FRONT WILL BE THE FIRST SIGNIFICANT COOL DOWN HEADING INTO AUTUMN AS NCEP ENSEMBLE H8 TEMPS APPROACH -2 STDS BELOW AVG LATE NEXT WEEK. WENT BELOW MEX GUIDANCE FOR HIGHS THURS AND FRI...BRINGING MAX TEMPS INTO THE LOW TO MID 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A FRONTAL BNDRY WILL SLOWLY SAG ACROSS THE REGION TROUGH THIS EVENING. CONVECTION HAS BEEN SLOW TO DEVELOP AND SUSTAIN WITH A RELATIVE LACK OF LOW AND MID LEVEL MOISTURE. IT STILL APPEARS THAT TS(S) WILL DEVELOP 21Z-02Z NW TO SE ACROSS THE TERMINALS AND HAVE VCTS/TEMPO TS. WSW WINDS WILL GUST NEAR 20 KTS...DIMINISHING TO AROUND 8 KTS AFTER 01Z. SOME BR IS LIKELY 09Z- 13Z...WITH FG IN KLUK. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ026-035-044. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 546 AM EDT SAT AUG 25 2007 OHZ034-042-043-045-046-051-052-261000- MERCER-DARKE-SHELBY-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- 546 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. OHZ026-035-044-261000- HARDIN-AUGLAIZE-LOGAN- 546 AM EDT SAT AUG 25 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-261000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 546 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 228 PM EDT SAT AUG 25 2007 OHZ080-251900- HIGHLAND OH- 228 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HIGHLAND COUNTY THROUGH 300 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HILLSBORO...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HIGHLAND COUNTY AIRPORT...MARSHALL...ROCKY FORK LAKE...PAINT CREEK STATE PARK AND RAINSBORO. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT SAT AUG 25 2007 KYZ097-099-OHZ079-251915- BRACKEN KY-MASON KY-BROWN OH- 230 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...NORTHWESTERN MASON AND BRACKEN COUNTIES THROUGH 315 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WOOLCUTT...MOVING EAST AT 40 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... AUGUSTA...HIGGINSPORT...MINERVA...STONEY POINT...TUCKAHOE...DOVER... GEORGETOWN...SOUTH RIPLEY...RIPLEY...MORANBURG...REDOAK AND RUSSELLVILLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 251 PM EDT SAT AUG 25 2007 OHZ042-043-051-251930- MIAMI OH-DARKE OH-SHELBY OH- 251 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...EASTERN DARKE AND NORTHWESTERN MIAMI COUNTIES THROUGH 330 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GREENVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... GETTYSBURG...WEBSTER...VERSAILLES...HORATIO...CIRCLE HILL... BRADFORD...BLOOMER...RUSSIA...CLAYTON...PLEASANT HILL...COVINGTON AND POLO. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The Cincinnati radar (KILN), 77 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
12 thunderstorm wind, 2 hail. Local standard time, as filed.
Several large tree limbs were downed.
A barn was destroyed.
Trees and power lines were knocked down along State Routes 104 and 125.
Several trees and power lines were downed.
Large tree limbs were downed.
Large tree limbs were downed. One tree 60 feet tall and three feet in diameter was knocked down as well.
A garage sustained minor structural damage.
Trees and power lines were downed.
A pine tree fell on a house, causing minor structural damage.
Numerous trees and power lines were downed.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56194, 56195, 56196, 56198, 56197, 56191, 56189, 56199, 56192, 56200, 56202, 56193, 56201, 56203.